- Alcohol and methadone are two substances that have adverse effects that should never be combined.
- Methadone can also be abused unintentionally or on purpose.
- Alcohol will also be able to speed up the withdrawal process of Methadone.
- Alcohol and Methadone just don’t do well together.
Methadone can provide temporary relief for those who are non-responsive to non-narcotic medication. It has been in use for many decades for the treatment of dependence and addiction on narcotics and heroin. However, methadone itself can be hazardous when you take it with alcohol and other opium-like substances such as opioids and other illicit drugs.
It is very dangerous to medicate with methadone and drink alcohol simultaneously because of how both substances adversely affect your body. Both alcohol and methadone have been classified as depressants. As such, if you take these two together, the substances can hinder your reflexes, lower your blood pressure, restrict your breathing, and slow down your heart rate. When taken together, all these effects can be amplified.
- Methadone is classified under medications known as narcotics or opiate analgesics.
- It works in the central nervous system to alter the way the nervous system and the brain respond to symptoms, which include cravings for more potent analgesics.
- Methadone can still have a depressant effect on the nervous system and the entire body.
- The duration of action of Methadone should be accounted for when using prescribed medication and drinking alcohol.
As for alcohol, the period of which you are intoxicated can cause you to have difficulties in walking, slow your reaction times, impair your memory, blur your vision, and slow down your speech. Clearly, alcohol does affect the brain. If you are drinking heavily for a long time, your brain may have deficits that can go on after you have reached the stage of sobriety.
Alcohol and methadone are two substances that have adverse effects that should never be combined.
The effects of mixing both substances may be profound, aside from the fact that methadone can increase whatever effects alcohol has on the body. Taking both of these substances together could cause you to become drunk easily and experience inhibited motor skills. Since alcohol can depress the central nervous system, taking alcohol with methadone can also have dangerous complications which include low blood pressure, a weak heart rate, respiratory problems, and even coma. You can also increase your risk of overdose by taking both substances at the same time.
Methadone can also be abused unintentionally or on purpose.
The abuse can come with serious risks to your health, especially when you take it with other addictive substances. Just as an overdose can happen anytime with one substance and when you dose with more than what is prescribed, overdose can also happen with mixing substances together. When you inject methadone or take it with alcohol or else minor tranquilizers, your risk for overdose increases. You may also experience various emotional and physical issues.
The side effects of overdosing on Methadone with Alcohol are:
- Body aches
- Shortness of breath
- Heart and respiratory problems
- Dizziness or fainting
Alcohol will also be able to speed up the withdrawal process of Methadone.
The circumstance can lead you to take in more dangerous opiates. At the very worst, mixing Methadone with Alcohol may lead to sudden death.
A lot of cases related to overdose and death are associated with methadone use taken together with another depressant drug mostly alcohol despite the doctor’s warning. Both substances are central nervous system depressants. Thus, when you use them simultaneously, you will increase its cumulative depressive effects on your brain’s respiratory centers. Due to this, you may experience respiratory depression or coma then death.
Alcohol and Methadone just don’t do well together.
The use of alcohol, in fact, is almost always avoided when medicating as it has led to a lot of drug-related deaths. Even if you only take a modest amount of alcohol with methadone, you can get dangerously intoxicated, pass out or choke to death on your own vomit.